MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR
Model Number 27040DB
Medical Device Problem Codes Misconnection (1399); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the electrode was not fixed to the working element and continued to separate.As a result of inspecting both products, it was determined that the electrode was defective.The symptom of the defect was that there should have been a fixing groove, but the groove was not properly created.There was no direct impact on the patient, but since the surgery was extended by about 40 minutes the event is deemed reportable.
 
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
A second product was involved in the event.Updated section d - suspect medical device.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the electrode clicks correct in place inside several different working elements.Stamped locking geometry is present and correct.Item 27040db will not be returned.According to the customer, the item was functional at the time of use.Since the cutting loops used were returned and no specific defect could be found during inspection, it cannot be ruled out that the cause lies in item 27040db itself - in particular in the area of handling.However, further analysis is not possible as the item is not available for inspection.The returned electrodes are in specification and lock in place with different working elements.The most likely responsible product - the working element has not been returned.Most likely, this working element has a defective electrode lock, as two batches of electrodes failed to lock at the customers working element, which work fine over here with other working elements.According to our data analysis, there are no comparable defects in other items or complaints of this type.Without the article 27040db, the exact root cause cannot be conclusively determined.A possible root cause could be improper preparation of the item, which could have led to a functional impairment.Alternatively, excessive force during use cannot be ruled out.No corrective actions are required, as no critical and/or systematic deviations were identified during the investigation.However, the customer will be reminded and made aware of the right handling.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
WORKING ELEMENT, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21952240
Report Number9610617-2025-00753
Device Sequence Number9056717
Product Code FDC
UDI-Device Identifier04048551075500
UDI-Public04048551075500
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040DB
Device Catalogue Number27040DB
Device Lot NumberOL91
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/07/2025
04/30/2025
07/31/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/08/2025
05/30/2025
08/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown